A case of ceftriaxone-associated pseudolithiasis in an adult patient that disappeared after the discontinuation of ceftriaxone

Takeshi Tomoda, Toru Ueki, Shunsuke Saito, Masashi Tatsukawa, Toru Nawa, Hiromi Hamamoto, Hisashi Endo, Kazuhisa Yabushita, Toshinari Shimoe, Kosaku Sakaguchi

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We report a case of a 47-year-old female patient with ceftriaxone (CTRX)-associated pseudolithiasis. CTRX was administered at a dosage of 2g/day for 8 days because of colonic diverticulitis. A routine abdominal computed tomography (CT) scan was performed to investigate the diverticulitis. However, the CT scan demonstrated stones and sludge in the gallbladder, which had not been present before CTRX administration. Therefore, we diagnosed the patient with pseudolithiasis caused by CTRX and stopped CTRX administration. The stones and sludge disappeared 6 days after stopping CTRX administration. This underre-ported adverse effect of CTRX should be considered when treating both children and adult patients.

Original languageEnglish
Pages (from-to)1481-1486
Number of pages6
JournalJournal of Japanese Society of Gastroenterology
Volume110
Issue number8
Publication statusPublished - Aug 1 2013
Externally publishedYes

ASJC Scopus subject areas

  • Gastroenterology

Fingerprint Dive into the research topics of 'A case of ceftriaxone-associated pseudolithiasis in an adult patient that disappeared after the discontinuation of ceftriaxone'. Together they form a unique fingerprint.

Cite this